MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mat#: 305122 batch#: 3055928 it was reported by customer that when customer opened new needle, found it to have moisture and black material in needle hub.Problem information opened new needle, found it to have moisture and black material in needle hub.Occurrences: 1 each no adverse event reported.
 
Additional Manufacturer Narrative
(b)(4) initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Patient problem code: f27 ¿ no patient involvement, device problem code: a180104 - device contamination with chemical or other material.
 
Event or Problem Description
Additional information received mat#: 305122, batch#: 3055928.It was reported by customer that when customer opened new needle, found it to have moisture and black material in needle hub.Verbatim: rcc received a complaint via email.Email(s) attached.Product information.Product code: 305122.Product description: needle hypo 25 x 5/8in.Lot/serial #: (b)(6).Expiry date: 2028-04-30.Problem information opened new needle, found it to have moisture and black material in needle hub.Occurrences: (b)(4) each.Reporter information reporter position/department: regulatory compliance sample information incident samples: 0.Representative samples: (b)(6) each.No adverse event reported 24oct2023.The incident date was 04-oct-2023.The complaint sample is not available for return as it was discarded upon discovery of the contaminants.There are however, (b)(4) needles remaining of the (b)(4) box that are currently quarantined, awaiting disposition.Kindly, please advise with regards to disposition and reimbursement.Avp would also be interested in any investigative findings, if/when available.
 
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation.It was reported there was moisture and black material in the hub.To aid in the investigation, seventeen samples in sealed packaging blister and four photos were provided for evaluation by our quality team.A visual inspection was performed with 10x magnification, and no defects or imperfections were observed.Two photos show a packaging blister top web.The other two photos show a needle hub with a stain at the bottom.A device history record review was completed for provided material number 305122, lot 3055928.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the actual sample analysis a probable root cause could not be offered.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18054951
Report Number1911916-2023-00816
Device Sequence Number12505509
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number3055928
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown